Kerr stability for small angular momentum

Sergiu Klainerman, Jérémie Szeftel

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


This is our main paper in which we prove the full, unconditional, nonlinear stability of the Kerr family Kerr(a,m) for small angular momentum, i.e. |a|/m« 1, in the context of asymptotically flat solutions of the Einstein vacuum equations (EVE). We rely on our GCM papers [40] and [41], the recently released [50], as well as on the general formalism contained in part I of [28], see also the older version in [27]. The recently released [28] also contains, in parts II, III, all hyperbolic type estimates needed in our work. Our work extends the strategy developed in [39], in which only axial polarized perturbations of Schwarzschild were treated, by developing new geometric and analytic ideas on how to deal with with general perturbations of Kerr. We note that the restriction to small angular momentum is needed only in [28], mainly for the Morawetz type estimates derived in that paper.

Original languageEnglish (US)
Pages (from-to)791-1678
Number of pages888
JournalPure and Applied Mathematics Quarterly
Issue number3
StatePublished - 2023

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Kerr stability for small angular momentum'. Together they form a unique fingerprint.

Cite this